Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 19, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 9, 2015, 1:14 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2015, 1:14 AM EDT (05:14 UTC)
- Expired
- Mar 9, 2015, 4:35 AM EDT
- In force
- 3 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
370 WHUS72 KKEY 090514 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 114 AM EDT MON MAR 9 2015 GMZ042>044-052>055-072>075-091315- /O.NEW.KKEY.SC.Y.0019.150309T0514Z-150309T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 114 AM EDT MON MAR 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL FROM OCEAN REEF WESTWARD TO HALFMOON SHOAL OUT TO THE FLORIDA REEF...AS WELL AS THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA WILL CONTINUE THIS MORNING...BEFORE WINDS AND SEAS SUBSIDE SLIGHTLY BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
2 follow-up statements
681 WHUS72 KKEY 090630 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 230 AM EDT MON MAR 9 2015 GMZ042>044-052>055-072>075-091600- /O.CON.KKEY.SC.Y.0019.000000T0000Z-150309T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 230 AM EDT MON MAR 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING... * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA WILL CONTINUE THIS MORNING...BEFORE WINDS AND SEAS SUBSIDE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
628 WHUS72 KKEY 090835 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 435 AM EDT MON MAR 9 2015 GMZ042>044-052>055-072>075-090945- /O.CAN.KKEY.SC.Y.0019.000000T0000Z-150309T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 435 AM EDT MON MAR 9 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR TODAY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION THIS MORNING ACROSS ALL WATERS IN THE MARINE DISTRICT. A SMALL CRAFT ADVSIORY MAY BE REQUIRED AGAIN TONIGHT ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS $$ FUTTERMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 10:01 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 8, 10:01 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1001 PM EDT SUN MAR 8 2015 .DISCUSSION... PATCHY LIGHT RAIN AND SHOWERS WERE CONFINED MOSTLY ALONG AND TO THE NORTH OF THE KEYS ISLAND CHAIN EARLIER THIS EVENING...MOVING TO THE WEST CLOSE TO 15 KNOTS. CURRENTLY...KBYX DOPPLER RADAR SHOWS VERY WEAK ECHOES JUST NORTH OF THE LOWER AND MIDDLE KEYS...AND WEAKENING ECHOES IN THE ATLANTIC WATERS WELL OFFSHORE FROM THE UPPER KEYS. WINDS ARE MODERATE TO FRESH FROM THE EAST ACROSS THE SERVICE AREA. UNDER PARTLY CLOUDY SKIES THE TEMPERATURES IN THE ISLAND CHAIN ARE IN THE MIDDLE 70S. THE EVENING LOCAL SOUNDING SHOWS WINDS REMAIN MODERATE TO FRESH FROM THE EAST THROUGH ABOUT 8000 FEET...THEN VEER TO THE WEST/SOUTHWEST THROUGH ABOUT 18000 FEET. HOWEVER...PRECIPITABLE WATER IMAGERY SHOWS SLIGHTLY DRIER AIR IS SIFTING IN THROUGH THE SOUTHERN HALF OF OUR SERVICE AREA ON THE LOWER LEVEL EASTERLY FLOW. HENCE...OUR PRECIPITABLE WATERS HAS DIPPED TO JUST ABOVE ONE INCH. WITH A FEW BOUNDARIES EVIDENT ON LOW SLICES OF THE KBYX RADAR AND THE SMALL ECHOES UPSTREAM...WILL HANG ON TO A SLIGHT CHANCE OF SHOWERS THROUGH THE OVERNIGHT PERIOD. THE REMAINDER OF THE SENSIBLE WEATHER ELEMENTS ADVERTISED ON THE AFTERNOON ISSUANCE LOOKS GOOD...SO NO ZONE UPDATE IS PLANNED LATE THIS EVENING. && .MARINE... THE ONLY ADJUSTMENT PLANNED FOR THE LATE EVENING COASTAL WATERS UPDATE WILL BE TO CONTINUE A RANGE OF 15 TO 20 KNOTS ACROSS MOST OF OUR MARINE SERVICE AREA THROUGH THE OVERNIGHT PERIOD. THIS WILL MEAN A CONTINUATION OF THE EXERCISE CAUTION HEADLINE FOR SMALL CRAFT. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH THE KEY WEST INTERNATIONAL AND MARATHON ISLAND TERMINALS. THERE MAY BE BRIEF PERIODS OF SCATTERED CEILINGS AROUND 2500 FEET WITH LITTLE IMPACT TO OPERATIONS OVERNIGHT. WINDS WILL CONTINUE OUT OF THE EAST NEAR 10 KNOTS...WITH GUSTS UP TO 15 TO 20 KNOTS RETURNING OVERNIGHT. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1967...THE HIGH TEMPERATURE AT THE KEY WEST INTERNATIONAL AIRPORT WAS 86 DEGREES. THIS SET THE DAILY RECORD MAXIMUM TEMPERATURE IN KEY WEST ON MARCH 8TH...WHICH STANDS 48 YEARS LATER. TEMPERATURE RECORDS FOR KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 8, 5:39 AM EDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 539 AM EDT SUN MAR 8 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 539 AM EDT SUN MAR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS MONDAY THROUGH THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS FRIDAY AND FRIDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:18 AM EDT | Small Craft Advisory | KEY | 48 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.